MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-3138-35
Medical Device Problem Codes Use of Device Problem (1670); Failure to Disconnect (2541); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure it was not possible disconnect the temporary lead extension from the lead.A procedure in which surgical dissection of the lead extension was performed.
 
Additional Manufacturer Narrative
Approximated based on the date the manufacturer became aware of the event.
 
Event or Problem Description
It was reported that during the procedure it was not possible disconnect the temporary lead extension from the lead.A procedure in which surgical dissection of the lead extension was performed.It was additionally reported that due to the extended trial period, between the initial trial implant and the implantable pulse generator (ipg), a lot of fibrosis tissue developed around the electrode and extension bodies.It is not known why there was over a month between the implant dates.During the procedure it was discovered that the lead extension migrated, the physician used force to pull the lead extension causing it to break and leaving the prominent end of the lead extension implanted.Due to the force used by the physician to pull the lead extension out two contacts became dislodged and were left in the patient's body.A new lead extension was implanted and the patient has stimulation covering the pain areas and is doing well post operatively.
 
Event or Problem Description
It was reported that during the procedure it was not possible to disconnect the temporary lead extension from the lead.A procedure in which surgical dissection of the lead extension was performed.It was additionally reported that due to the extended trial period, between the initial trial implant and the implantable pulse generator (ipg), a lot of fibrosis tissue developed around the electrode and extension bodies.It is not known why there was over a month between the implant dates.During the procedure it was discovered that the lead extension migrated, the physician used force to pull the lead extension causing it to break and leaving the prominent end of the lead extension implanted.Due to the force used by the physician to pull the lead extension out two contacts became dislodged and were left in the patients' body.A new lead extension was implanted and the patient has stimulation covering the pain areas and is doing well post operatively.It was additionally reported that the facility inadvertently provided the wrong device, unrelated to the spinal cord stimulator (scs), for analysis, therefore device analysis of the device associated with this issue can not be performed.

Brand Name
NA
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key16178925
Report Number3006630150-2023-00058
Device Sequence Number2661828
Product Code LGW
UDI-Device Identifier08714729760559
UDI-Public08714729760559
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/15/2024
Device Model NumberSC-3138-35
Device Catalogue NumberSC-3138-35
Device Lot Number7078850
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer01/19/2023
05/18/2023
Initial Report FDA Received Date01/16/2023
Supplement Report FDA Received Date02/10/2023
06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown